Apr 6, 2001
I have been Positive since 1994 Tcells 1000 . I started on Saquinavir and 3TC and Azt in july 1996 when my Tcells drop to 297. I switch to fortovase to replace Saquinavir when it came out. I have since switch to Sustiva just for easier dosing still also on Combivir. I have never been sick except some shingles. Tcells stay around 800 and no viral load. Whould it possibly be ok to stop meds for a while since it took from 1994 to 1996 to drop to 297 tcells. Wouldn't it probably be about the same again. Also is there any thing I can do to help the fat in my neck chin area. Getting real puffy. Also my triglycerides and cholestrol is high. Would I benefit stopping meds and be monitered on what basis? 1 month 2 month or my usual 3 months. What about resistance. Please help me with this question thanks for all your great advice it really helps. Thanks guys.
| Response from Dr. Bartlett
Your regimen is working very well with an undetectable viral load and normal CD4 count; however, it does sound like you are having some side effects. The idea of stopping therapy in such a circumstance is currently under investigation. The early evidence suggests that your viral load will return to its "set point" when you stop, and your CD4 count may return to its "set point" also. Your viral load will get there pretty quickly, usually in a month or so. Your CD4 count may take longer, anywhere from 1-6 months. Very preliminary results suggest that resistance is not a major problem if all drugs are stopped at once. Your elevated lipids will probably return to baseline pretty quickly. So, there are a lot unknowns, and I would encourage you to be very cautious. Above all, please do not pursue this plan without thoroughly discussing it with your health care provider.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.